Alert archive / Ohio / Lake Effect Snow Advisories in 2011

Lake Effect Snow Advisory 1, NWS Cleveland, OH

January 6, 2011Ashtabula County, Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow advisory at Jan 6, 2011, 9:45 PM EST for Ashtabula County, Ohio; Erie County, Pennsylvania. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2011, 9:45 PM EST (02:45 UTC)
Expired
Jan 7, 2011, 4:58 AM EST
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 6, 6:49 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 6, 6:49 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
649 PM EST THU JAN 6 2011

.SYNOPSIS...
A COLD FRONT WILL FINISH CROSSING THE AREA THIS EVENING. A LARGE
TROUGH WILL REMAIN OVER THE GREAT LAKES REGION THROUGH THE WEEKEND
ALLOWING FOR PERIODIC SNOW SHOWERS. THIS TROUGH WILL PULL AWAY
MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
THE GENERAL LIGHT SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY. THERE
HAS BEEN SOME ENHANCEMENT IN THE SNOW FALL INTENSITY THIS
AFTERNOON...DUE TO THE COLD FRONT WITH THIS CLIPPER PRESENTLY
CROSSING THE AREA. AREAS ACROSS THE WEST WILL SEE A TAPERING IN
THE SNOW AFTER THIS EVENING...BUT ACROSS THE SNOWBELT THE LAKE
WILL BEGIN TO GET INVOLVED OVERNIGHT. H8 TEMPS COOL TO AROUND -16C
WITH THE UPPER TROUGH SWINGING THROUGH. WITH THIS HAVE ISSUED A
WINTER WEATHER ADVISORY FOR THE SNOWBELT. IT APPEARS THAT THE SNOW
SHOWERS WOULD TAPER OFF TOWARD NOON FOR THE AFTERNOON AS SOME
RIDGING WORKS OVERHEAD.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THROUGH SATURDAY SCATTERED SNOW SHOWERS WILL OCCUR AREA WIDE WITH
THE MORE PERSISTENT SNOW SHOWERS TAKING PLACE ACROSS THE SNOWBELT.
CLOSED OFF UPPER LOW REMAINS OVER THE GREAT LAKES REGION THROUGH
THE WEEKEND...KEEPING THE BELOW NORMAL TEMPERATURES. WITH EACH
BIT OF ENERGY ROTATING AROUND THE LOW WILL BRING A FLARE UP IN
SNOW SHOWER ACTIVITY. WILL KEEP CHANCES OUTSIDE OF THE SNOWBELT IN
THE CHANCE CATEGORY...BUT WILL USE CATEGORICAL WORDING FOR THE
SNOWBELT. WINDS WILL CONTINUE TO SHIFT THROUGH SUNDAY WITH EACH
MINOR TROUGH SO EXPECTING SNOWFALL TO ADD UP A LITTLE EACH PERIOD.
KEPT AMOUNTS LIGHT FRIDAY WITH WSW FLOW WITH THAT TEMPORARY
RIDGING. LATE FRIDAY NIGHT INTO SUNDAY WILL HAVE MORE PERSISTENT
NW FLOW AND WILL HAVE TO CONTINUE TO WATCH POTENTIAL FOR
HEADLINES. BUT AFTER FRIDAY NIGHT/SATURDAY DRIER AIR BEGINS TO
PLAY A PART.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE IS EXPECTED TO BE BUILDING INTO THE REGION ON MONDAY.
THIS WILL BE SHORT LIVED AS THE NEXT STORM SYSTEM TAKES SHAPE TO OUR
SOUTH. THIS APPEARS THAT IT WILL BECOME ANOTHER EAST COAST STORM
WITH ONLY SOME LIGHT SNOW BACK OVER THE COUNTY WARNING AREA ON
TUESDAY. COLDER AIR WILL SPILL INTO THE AREA TUESDAY NIGHT INTO
WEDNESDAY WITH LAKE EFFECT SNOW DEVELOPING. THE LAKE EFFECT SNOW
WILL THEN CONTINUE INTO THURSDAY.

HIGH TEMPERATURES MONDAY THROUGH THURSDAY SHOULD REMAIN IN THE
MIDDLE AND UPPER 20S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
LIGHT SNOW FROM CLIPPER SYSTEM WILL CONTINUE TO PUSH EAST OVER
EASTERN SITES THROUGH THIS EVENING. WESTERN AREAS ALREADY SEEING
SOME IMPROVING CONDITIONS EVEN TO VFR THIS EVENING. SOME IFR STILL
POSSIBLE AT CAK YNG AND ERI OVER THE NEXT SEVERAL HOURS...BUT
THINKING REMAINDER WILL BE IN MVFR TO VFR RANGE FOR CIGS. VIS WILL
GRADUALLY IMPROVE AS SNOW DECREASES.

CONDITIONS ARE EXPECTED TO TRANSITION TO LAKE EFFECT SNOW
SITUATION WITH NW WINDS TONIGHT SHIFT MORE TO SW ON FRIDAY. THIS
WILL KEEP SNOW SHOWERS CONFINED MORE TO THE EAST AND MAINLY AT
ERI. CLE WILL LIKELY SEE SOME SNOW SHOWERS BUT HEAVIEST WILL
REMAIN EAST. WESTERN SITES WILL HAVE TO WATCH FOR SOME FLURRIES
STRETCHING EAST FROM LAKE MICHIGAN BUT OTHERWISE LITTLE IMPACT
THERE DURING FRIDAY.

OUTLOOK...NON-VFR POSSIBLE THROUGH SATURDAY NIGHT...ESPECIALLY
NORTHEAST OHIO/NORTHWEST PENNSYLVANIA DUE TO SOME LAKE EFFECT
CLOUDS/SNOW SHOWERS.

&&

.MARINE...
WINDS WILL START TO INCREASE AGAIN LATER TONIGHT OUT OF THE
SOUTHWEST AND THEN SHIFT TO A NORTHWEST DIRECTION ON FRIDAY.
UNFORTUNATELY...WITH INCREASING WINDS COMES SMALL CRAFT ADVISORY
CRITERIA. WAVES WILL BE BUILDING TO BETWEEN 4 AND 5 FEET TONIGHT AND
CONTINUE INTO FRIDAY MORNING AND EARLY AFTERNOON. GOOD NEWS IS THAT
THE WINDS WILL DIMINISH IN THE AFTERNOON AND LIKELY ALLOW SMALL
CRAFT ADVISORY TO BE DROPPED. FLOW DIMINISHES QUITE A BIT FRIDAY
NIGHT AND WINDS GO LIGHT AND VARIABLE. THIS TOO WILL BE SHORT LIVED
AS WINDS INCREASE AGAIN SATURDAY NIGHT AND CONTINUE INTO MONDAY
MORNING. THE FLOW DIMINISHES MONDAY AFTERNOON BUT REMAINS
NORTHERLY.  POSSIBILITY EXISTS THAT SMALL CRAFT ADVISORIES WILL
LIKELY NEED TO BE EXTENDED INTO TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR OHZ013-014.
PA...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR PAZ002-003.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST FRIDAY FOR LEZ145>149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...MULLEN
AVIATION...ABE
MARINE...LOMBARDY
Hazardous weather outlook, Jan 6, 7:14 AM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
714 AM EST THU JAN 6 2011

LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047-
071215-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-KNOX-
714 AM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-020>023-031>033-038-089-PAZ001>003-071215-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
714 AM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LAKE EFFECT SNOW SHOWERS WILL DEVELOP TONIGHT. TWO TO FOUR INCHES
OF SNOW MAY FALL IN THE SNOW BELT WITH LOWER AMOUNTS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO SUNDAY. SOME LOCATIONS
MAINLY IN THE SNOW BELT MAY ACCUMULATE OVER 6 INCHES OF SNOW FROM
FRIDAY INTO SUNDAY. THE SNOW SHOWERS WILL BE OFF AN ON DEPENDING
ON THE WIND DIRECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:45 PM ESTLake Effect Snow WarningCLEAshtabula, Cuyahoga, Geauga, Lake13 hr
Jan 7, 3:30 AM ESTLake Effect Snow WatchCLEAshtabula, Cuyahoga, Geauga, Portage, Summit, Trumbull24 hr
Jan 7, 3:18 PM ESTLake Effect Snow WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more44 hr

Nearby

Lake Effect Snow Advisories in Ohio, 2011Lake Effect Snow Advisories in Pennsylvania, 2011Every lake effect snow advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.